Ginger and Termeric

A forum to discuss personal experiences of Muscle Pain associated with statin drug use.

Ginger and Termeric

Postby damaged » Sun Sep 26, 2010 11:25 am

A doctor on a television news program was talking about Joint/muscle pain.
He stated that it's been PROVEN that chondroitin glucosamine was found to be of no benefit for joint pain.

He then went on to say, that Ginger and Termeric were PROVEN to help greatly with muscle pain.

My question to any and all - Is there any chance that Ginger or Termeric are, in any way, related to statins the way that cinnamon is? And is there any chance that either will damage my muscles any further?

note - this is the same doctor that was insisting that statins only cause temporary pain, and a reduction of the dosage was all that was needed if any problems arose.

Thanks,
Mike
damaged
 
Posts: 62
Joined: Sun Jul 19, 2009 9:45 pm
Location: Chicago 'burbs

Postby lars999 » Sun Sep 26, 2010 11:53 am

Hello,

Doubt that I have any definitiv information to contribute, only my personal experince. For me glucosamin was worthless for joint pains in my knees, and that was well before I took any statin drug. Ginger has been one of my favorate spices forever -- and it has not prevented me from suffering some severe and still persistant muscle pains from Lipitor.

Any doctor that claims that statin-induced muscle pains will go away if one just reduces dose, is not a doctor I will beleive. I was on minimum Lipitor dosage, 10 mg, and got badly affected. Should I have reduced dose to 5 mg? My favorite statin dose is 0,00 mg, forever.

Lars
lars999
 
Posts: 331
Joined: Mon Sep 20, 2010 10:14 am

what works: response to Lars

Postby pops » Sun Oct 31, 2010 11:04 pm

When I got hit with muscle pain from lovastatin I decided all regular medicine must be bad. Therefore natural medicine must be good. Assumption and all that.

I tried Zyflamend, which is ginger, turmeric and several other herbs. It didn't cause my muscle pain to get worse and it didn't cause it to get better.

But after a while I noticed that when I took it, it gave me a bad migraine, with visual disturbance that I usually don't get. I stopped taking it and waited a week, then tried again. The headache came back. That's not a double blind study, but I became convinced Zyflamend was causing me to have bad headaches.

I've tried other natural alternatives such as homeopathic arnica. I don't think it worked. Or if it did, the effect was slight.

So far the only alternative that has helped with post-statin pain has been 100 mg of COQ10 daily, along with ibuprofen. I stopped taking COQ because it gave me trouble sleeping, something I already have. I still take ibuprofen. Also Aspircream helps. I'm considering trying COQ again.

I'm trying alpha lipoic acid at the moment. But so far it's not doing much - or anything.

Vitamin D increased my energy but didn't help with the pain.

Your mileage may vary, as they say.

Hope you all heal well.

pOps
pops
 
Posts: 88
Joined: Sat Apr 17, 2010 1:11 pm

Postby lars999 » Mon Nov 01, 2010 8:22 am

So far, the only suppliment that appears to have had an immediate and continuous positive effect on muscle pain for me has been Acetyl-L-Carnitine. This is the next to last suppliment I added to my growing list of suppliments. Vitamin D3 is the last one added.

When I started Acetyl-L-Carnitine it was in hopes that the nearly incessant pain and weakness in tricepts and deltoid muscles of my left arm would start to go away. They did start to cease, almost immediately. However, this has been a progressive improvement and is not complete yet. Maybe 75% of pain gone so far, but weakness of deltoid remains extensive.

I now take Acetyl-L-Carnitine before each workout, as is common for many physical fittness folks. It is a dual purpose molecule -- takes fats into the mitochondria and chemical trash out.

My performance level on worksouts has steadily improved. How much of this improvement is because of Acetyl-L-Carnitine, how much because of one or more of the other suppliments I now take, how much is because of 5 months of 4-6 workouts per week regime I am seeing progressive improvements, how much is because of 5 months off Lipitor??? All I can say for sure is that I now feel much better than any time in past 10 years and my stamina and aerobic capacity (finally!!) are steadily increasing.

I can agree that the worst of muscle pain went away almost immediately after stopping Lipitor. So did a lot of other unwanted, stubborn adverse effects that I now attribute to Lipitor. My experience also is that the most persistant and limiting muscle pains became apparent AFTER being off Lipitor for several weeks, and are still not fully gone 5 months later.

One measure of "normal" vs statin-induced muscle pain that seems quite effective for me has been the extent to which muscle pains responded to aspirin, ibuprofin, Aleve, etc. Initially none of them had any more effect than simple massage. After about 4 months on my expanding course of suppliments, I am finding that ibuprofin is once again effective against some of muscle pains that follow workouts and extensive use of muscles -- what I consider normal muscle pains. This distinction I first learned from the Mayo Website.

Unfortunately, the only sure fix I know of for statin-induced muscle pains, etc, especially for us old folks, is to never take any statin.

Lars
lars999
 
Posts: 331
Joined: Mon Sep 20, 2010 10:14 am


Return to Muscle Pain and Statins

Who is online

Users browsing this forum: No registered users and 3 guests

cron